Volume 12, issue 1 (2008)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 21
Issue 6, 3191–3810
Issue 5, 2557–3190
Issue 4, 1931–2555
Issue 3, 1285–1930
Issue 2, 647–1283
Issue 1, 1–645

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Quasi-isometrically embedded free sub-semigroups

Yves de Cornulier and Romain Tessera

Geometry & Topology 12 (2008) 461–473
Abstract

If G is either a connected Lie group, or a finitely generated solvable group with exponential growth, we show that G contains a quasi-isometrically embedded free sub-semigroup on 2 generators.

Keywords
Tits alternative, ping-pong Lemma, just non-virtually nilpotent groups
Mathematical Subject Classification 2000
Primary: 20F65
Secondary: 20F16, 20M05, 22E25, 20E05
References
Publication
Received: 15 December 2006
Revised: 19 December 2007
Accepted: 4 December 2007
Published: 12 March 2008
Proposed: Martin Bridson
Seconded: Walter Neumann. Jean-Pierre Otal
Authors
Yves de Cornulier
IRMAR
Campus de Beaulieu
35042 Rennes Cedex
France
Romain Tessera
Department of Mathematics
Stevenson Center
Vanderbilt University
Nashville TN 37240
USA